Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Serostim for Lipodystrophy
Mar 15, 2004

I recently started taking antivirals again after a 3 year treatment interruption. I am currently taking Reyataz, Norvir, Epivir, and Viread once a day. My doctor believes that this is the best therapy for me at the moment and I tolerate it well. The lipodystrophy which had subsided and reduced in my midsection during my drug holiday has returned and my self image is once again, poor. Ive been reading that Serostim could be a possible therapy but it is unclear what the current recommended safe dosage is. Some readings say 6 mg daily, others say 3 to 4 mg is enough. ...do you reduce the dosage over time? Also, how long must one stay on it to see results since it is so very costly. What happens after you go off the Serostim, does the lipodystophy return? Thanks in advance for your response.

Response from Dr. Moyle

I am a little surprised that you have developed fat accumulation on this combo, which, as your doctor says, is percieved as low risk. Sometimes when (re)starting therapy you gain some weight an inevitably it goes round the middle. While exercise and diet are the first steps, recent data with Serostim suggest it may help divert fat away from the storage areas inside the abdomen. The dose used in that study (Kotler et al, JAIDS 2004 March edition) was 4mg/day for 12 weeks. Some of the benefits of GH do regress after stopping but in many individuals a short course of GH 'kick-starts' a more durable benefit.

regards

Graeme Moyle


Previous
Doctors who prescribe steriods
Next
nutrition

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement